Losing a Sense of Being on Luvox

“I have felt ‘dead’ ‘doped’ and ‘stunned’ on the various medications I have been prescribed.”

 

I was prescribed Luvox in May this year (2002) as I suffer from O.C.D. (for 28 years), chronic insomnia and depression. I also cope with life to a great degree, by employing magical thinking.

I had the Luvox in my possession for a few weeks before I finally decided to take it one night, as I couldn’t cope with waking up again knowing I hadn’t done anything (medication wise) to improve my situation. (In principal, I am against medication as, since I was first diagnosed with O.C.D. and depression (about 13 years ago), I have felt ‘dead’ ‘doped’ and ‘stunned’ on the various medications I have been prescribed).

In short, the Luvox kept me awake all night, (and has continued to do so (it is now December).

My doctor prescribed co-medications (Mogadon and Alprazolam). Mogadon to knock me out to sleep, and Alprazolam to calm me down, as I was awake all night due to extremely fast palpitations, confused & abstract thinking, exceptional alertness, and a total inability to ‘switch off’. I also experienced occasional auditory hallucinations, which had only been previously present on two occasions in my life, when I was medicated.

In general, I am not prone to hallucinations. The Mogadon knocked me out so that I couldn’t get up to drive children to school. I have recently (a week and a half ago) gone off the Luvox. In the meantime I have become addicted to Temazepan, as my insomnia has continued.

My choice now has been to work with a dedicated professional, who is willing to work without medication via hypnosis and psychotherapy and to attempt to reduce the sleeping medication myself and eventually deal with the insomnia in any way possible whilst my children are on school holidays.

Although I most certainly recognize the need and value of medication, my experience has always been that the side effects are so complex, and in the end, the co-medications make the situation so much worse, and one totally loses any sense of ‘being’.

Australia

 

12/27/2002

This is Survivor Story number 3.
Total number of stories in current database is 48

356 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply